| Model Number |
DRT150 |
| Medical Device Problem Codes |
Use of Device Problem (1670); Scratched Material (3020)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Section a6: unknown/ not provided.Asku.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h3- no: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that a preloaded intraocular lens (iol) was noticed with a scratch, the cause is to be determined but potentially due to simplicity injector and lens being forced through, and then iol was explanted.The doctor then implanted the same model and diopter size iol.No other information was provided.
Additional Manufacturer Narrative
Additional information received that once the lens was removed from the patient's left eye, the patient waited 3 hours for a new lens to arrive from another facility- patient succeeded the surgery well using the back-up lens.There was no incision enlargement, no vitrectomy, no sutures done.No other information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Corrected data: upon further review it was realized that event should have been not reportable since initial report stated that the scratch could have been potentially caused by the simplicity injector of the preloaded product, as lens was being forced through.Directions for use (dfu) say "8.Do not implant the lens if the rod tip does not advance the lens or if it is jammed in the delivery system".Event then could be attributed to the use error (failure to adhere to dfu) and not due to product quality issue.Therefore, event this time determined to be not reportable.This supplemental report is submitted to correct initial report.There will no longer be any further reporting under mfr report number.Field below updated: section h6: device code: 1670 additional information: section d9.Device available for evaluation? yes returned to manufacturer on: nov.20, 2024.Section h3.Device evaluated manufacturer? yes device evaluation: visual inspection was performed on the suspect product and found the plunger rod was partially advanced with viscoelastic residue observed to be distributed through the length of the lens and the cartridge.The cartridge tip was also observed damaged.The lens module was inspected and presented with no viscoelastic residue or damage.The device assembly was inspected and presented with no issues.The plunger rod advancement was inspected and presented with no issues.No lens was received for evaluation and no further evaluation was performed.The complaint issue "dc-cosmetic issues" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no product deficiency or product malfunction that could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.